Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 6, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 3, 2025, 2:45 PM MST for Pima County, Arizona. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2025, 2:45 PM MST (21:45 UTC)
- Expired
- Jul 3, 2025, 4:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 54 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 2:45 PM MST | FLASH FLOOD | 6 Nw Tucson, AZ | NWS Employee reports flash flooding along 1st street from River Rd to Grant Rd. Swift water crossing roads at several junctions. |
| Jul 3, 2:55 PM MST | FLASH FLOOD | 8 Nnw Tucson, AZ | Reports of 1.3 inches of water fell over 45 minutes causing flooding of yard. |
| Jul 3, 3:16 PM MST | FLASH FLOOD | 9 Nw Tucson, AZ | Swift water rescue ongoing at prince and river park drive. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
976
WGUS55 KTWC 032145
FFWTWC
AZC019-032345-
/O.NEW.KTWC.FF.W.0006.250703T2145Z-250703T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
245 PM MST Thu Jul 3 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Northeastern Pima County in southeastern Arizona...
* Until 445 PM MST.
* At 245 PM MST, Doppler radar indicated thunderstorms across the
northern portions of the Tucson metro Area producing between 0.75
and 1.25 inches of rainfall along and near River Road near 1st
Avenue. Flash flooding was being reported by National Weather
Service employees in this area.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Tucson, Casas Adobes, Flowing Wells and Catalina Foothills.
This includes Route 77 between mile markers 70 and 74.
This includes the following Flash Flood Prone Locations...
1st Ave north of Fort Lowell Rd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3227 11101 3224 11098 3228 11088 3232 11086
3234 11089 3235 11095 3232 11099
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR2 follow-up statements
733
WGUS75 KTWC 032257
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
357 PM MST Thu Jul 3 2025
AZC019-032345-
/O.CON.KTWC.FF.W.0006.000000T0000Z-250703T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
357 PM MST Thu Jul 3 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST THIS
AFTERNOON FOR NORTHEASTERN PIMA COUNTY...
At 357 PM MST, Doppler radar indicated thunderstorms had produced
heavy rain across the warned area. Between 0.7 and 1.2 inches of
rain have fallen. Flash flooding is ongoing.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Tucson, Casas Adobes, Flowing Wells and Catalina Foothills.
This includes Route 77 between mile markers 70 and 74.
This includes the following Flash Flood Prone Locations...
1st Ave north of Fort Lowell Rd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3227 11101 3224 11098 3228 11088 3232 11086
3234 11089 3235 11095 3232 11099
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GLZ692
WGUS75 KTWC 032346
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
446 PM MST Thu Jul 3 2025
AZC019-032356-
/O.EXP.KTWC.FF.W.0006.000000T0000Z-250703T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
446 PM MST Thu Jul 3 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN PIMA COUNTY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
&&
LAT...LON 3227 11101 3224 11098 3228 11088 3232 11086
3234 11089 3235 11095 3232 11099
$$
GLZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 10:15 AM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 3, 10:15 AM MST, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1015 AM MST Thu Jul 3 2025 .SYNOPSIS...Monsoon moisture remains across southeast Arizona today, however thunderstorm coverage will be less compared to Wednesday. The storms that do occur will be capable of producing locally heavy rain. A drying trend is expected for Independence Day and this weekend with storm coverage more isolated and focused on locales south of Tucson. Temperatures will remain below normal through Friday before warming back up to above normal levels by Sunday and continuing through much of next week. && .DISCUSSION...The one thing to know about the nature of Monsoon season, in general...the day after an active thunderstorm day is usually followed by a down day as the atmosphere has a difficult time recovering. That doesn't mean that storms will not occur, because they will. It is just that despite having ample moisture in place like we do today, it is difficult to realize enough CAPE for deeper/strong convection. This is where we find ourselves today. The latest GOES PWAT imagery indicates PWAT values around and 1 inch to the east and southeast of Tucson, around 1.20 inches in Tucson, and an area aoa 1.50 inches across Maricopa and western Pinal counties. This matches up with the 03/12Z KPSR sounding that reported a PWAT of 1.52 inches. This moisture is reflected in the lower levels, as surface dewpoints in the lower 60s make for a muggy feeling across the entire forecast area. The upper pattern today is defined by an upper trough across Nevada, with high pressure over Texas/northeast Mexico. The upper trough will continue to lift NE today, with the southern periphery of the 500 mb trough axis swinging through our neck of the woods this afternoon. Normally this would be a bigger player in providing a lifting mechanism, especially given the ample moisture in place, but again, the atmosphere is trying to recover from yesterday. I would still expect to see scattered thunderstorms develop early this afternoon, especially along an axis from Three Points to Sierra Vista, which will align itself with the best deformation aloft from the trough passage. The main threat from today will be locally heavy rainfall with the thunderstorms, and to a much lesser extent gusty and erratic thunderstorm outflows. We can expect a downturn in thunderstorm activity for Independence Day and into the weekend as high pressure builds into the area from the south, extending across Southeast Arizona and Sonora Mexico. The unfortunate side effect from this is that we will begin to warm up to above normal readings Sunday into early next week. The high then is progged to shift north toward the Four Corners by the middle of next week. Although this should be a more favorable location for thunderstorm activity, the 300 mb high stacking on top of will somewhat limit deep convection. With direr air setting up across the eastern CWA, and a surge of moisture moving up the Gulf early next week, the main threat from thunderstorms will be strong and gusty outflow winds east of Tucson, with the potential for heavy rainfall from Tucson west. && .AVIATION...Valid through 04/18Z. SCT 7-12k ft becoming SCT-BKN 7-12k ft AGL from KTUS eastward thru 04/05Z before diminishing thru end of valid period. Scattered SHRA/TSRA is expected 03/20Z- 04/04Z with CIGS BKN 5-8k ft AGL and gusty outflow winds up to 35 kts. Surface winds generally WLY 8-13 kts today, becoming SLY less than 10 kts overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Slightly below normal temperatures through Friday, then warming back this weekend into next week. Expect scattered showers and thunderstorms this afternoon into evening with locally heavy rainfall. A decrease in thunderstorm activity is expected Friday through the weekend as the area transitions into a low grade monsoon pattern. An eventual uptick in monsoon activity is expected next week but will be dependent on how quick the high pressure aloft shifts north. Winds generally light and under 15 mph with the exception of gusty and erratic winds up to 35-45 mph near any thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 2, 6:02 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Jul 2, 6:30 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 45 min |
| Jul 2, 6:47 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 2, 7:10 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 3, 1:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Jul 3, 2:08 PM MST | Flash Flood Warning | TWC | Pima | 112 min |
| Jul 3, 2:34 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
| Jul 3, 2:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 3, 3:28 PM MST | Flash Flood Warning | TWC | Graham, Pinal | 2 hr |
| Jul 3, 4:23 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 26 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.